Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 24, 2021Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this special weather statement at May 24, 2021, 12:13 AM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2021, 12:13 AM CDT (05:13 UTC)
Expired
May 24, 2021, 1:00 AM CDT
In force
47 min
Issued by
NWS North Platte, NE

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS83 KLBF 240513
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1213 AM CDT Mon May 24 2021
 
NEZ010-028-029-240600-
Wheeler NE-Holt NE-Garfield NE-
1213 AM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHEASTERN
HOLT AND WHEELER COUNTIES UNTIL 100 AM CDT...

At 1213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chambers to Fort Hartsuff State Park.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ewing, Chambers, Bartlett, Ericson, Knievels Corner, Sunfish Lake,
Cumminsville, Four Corners, Pibel Lake State Recreation Area, Buffalo
Flats, Goose Lake State Wildlife Management Area and Gables.

This includes Highway 281 between mile markers 132 and 171.
 
LAT...LON 4175 9907 4227 9890 4230 9830 4174 9830
TIME...MOT...LOC 0513Z 271DEG 36KT 4220 9885 4174 9900 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 24, 12:03 AM CDT, 10 minutes earlier.

Area forecast discussion, May 24, 12:03 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1203 AM CDT Mon May 24 2021

.SHORT TERM...(This evening through Monday night)
Issued at 205 PM CDT Sun May 23 2021

Deep southerly flow continues across wrn and ncntl Nebraska this
afternoon. A Pacific cold front has cleared the Colorado front range
and the Laramie Ranges triggering thunderstorm activity which will
carry east into wrn Nebraska this evening. There is also a small
zone of warm air advection across sern Colorado triggering storms
south of Pueblo Colorado. The storm activity across ern WY and Colo
should grow upscale into the deep moisture across wrn Nebraska this
evening producing at least scattered storms and a solid line of
storms appears likely north of Interstate 80.

A couple of hindrances may limit the magnitude of the severe
weather across wrn Nebraska tonight. Winds aloft, although very
strong, are unidirectional supporting storm splitting and the warm
air advection ahead of the Pacific cold front appears limited to
sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model
suggests the shear is too strong to sustain supercells.

On the other hand, the RAP shows two distinct meso circulations
forming across swrn Nebraska and swrn SD which could maintain severe
storm evolution. These circulations are being fed by strong moist
low level winds below 700mb. There is also a well defined h700mb dry
slot or intrusion associated with the storms moving east through wrn
Nebraska and this should produce a cold pool and enhance wind damage
potential. So there are competing forces both in favor or in
disfavor for severe storm development. The severe weather forecast
follows the SPC which, given the strong backing low level winds this
evening, all modes of severe weather, including tornadoes are
possible.

The POP forecast leans on the short term model blend for likely to
definite pops tonight generally along and west of highway 83. East
of highway 83, chance POPs are in place. Some models like the ECM
and SREF weaken the storm activity quickly while other models like
the HREF and NAM maintain storm activity throughout ncntl Nebraska.
WPC suggested up to 1 inch of QPF tonight which locally, could
result in a few 2 inch totals. This is in line with the HRRR which
suggests a few HP storms which could produce a quick 1 to 1 and 1/2
inches of rainfall followed by additional rainfall from weaker storm
activity. All of this storm activity should be east of ncntl
Nebraska by 12z Monday with just and isolated shower chance in the
morning.

SPC has hung a marginal severe weather risk Monday afternoon and
evening across parts of swrn and ncntl Nebraska. This is the result
of the front hanging up across cntl Nebraska. A check on the RAP
model shows this front stationary late Monday but winds at the lower
levels are not backed. Thus the best severe weather potential would
appear to be just to the east of the front as suggested by the SPC.
For these reasons, just a slight chance of thunderstorms are in
place across parts of swrn and ncntl Nebraska.

.LONG TERM...(Tuesday through Sunday)
Issued at 205 PM CDT Sun May 23 2021

An excellent opportunity for severe weather may present itself
Wednesday afternoon and Wednesday night. The NAM shows a warm
front lifting north through wrn Nebraska during the afternoon and
the GFS and NAM show westerly winds h500mb increasing to 40 to 50
kts. The NAM shows some sort of convective complex developing
across nwrn Nebraska by 00z which will likely move east and grow
upscale. Chance to likely POPs are in place Wednesday afternoon
and Wednesday night.

Thunderstorms chances are in place next Saturday. The potential for
severe weather is uncertain given the distance time away from this
rain event. The rest of the forecast is generally dry.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1202 AM CDT Mon May 24 2021

For the KVTN terminal: Expect some showers in the vicinity of the
terminal through 09z overnight. Expect VFR ceilings thereafter
with some scattered clouds around 25000 FT AGL. For the KLBF
terminal: Expect some thunderstorms in the vicinity of the
terminal through 07z. Ceilings will lower overnight, becoming MVFR
around 10z with ceilings around 1000 FT AGL. Skies will then begin
to clear Monday morning, then cloud up during the afternoon hours
with broken ceilings around 7000 FT AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Buttler
Hazardous weather outlook, May 23, 2:31 PM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
231 PM CDT Sun May 23 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-241945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is an Enhanced Risk for severe thunderstorms to develop in the
Panhandle and northwest Nebraska this evening. Additionally, there
is a Slight Risk for the rest of the Sandhills and southwest
Nebraska. This means the conditions are favorable for storms to turn
severe in both areas. The main impacts are expected to be strong
winds, hail, and heavy rain. There is a chance for an isolated
tornado as well, with the greatest possibility in the Panhandle.
Storms are expected to begin in the Panhandle, and move east through
the evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Another round of thunderstorms is possible Wednesday afternoon into
the evening. However, the potential severe impacts are currently
unknown.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 23, 10:43 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
1043 PM CDT Sun May 23 2021

NEZ006>010-240430-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1043 PM CDT Sun May 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR ROCK...EASTERN BROWN...WESTERN
HOLT...KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 1130 PM CDT...

At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Newport to 8 miles southwest
of Rose. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Ainsworth, Bassett, Springview, Atkinson, Stuart, Butte, Long Pine,
Newport, Naper, Rose, Dustin, Burton, Hofeld Lake, Raven, Twin Lakes
State Wildlife Management Area, Hull Lake State Wildlife Management
Area, Thomas Creek State Wildlife Management Area, Duff, Mariaville
and Koshopah.

This includes the following highways...
 Highway 183 between mile markers 149 and 225.
 Highway 20 between mile markers 243 and 296.
 Highway 12 near mile marker 40, and between mile markers 46 and 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4298 9885 4250 9885 4209 9922 4210 10012
      4253 9986 4299 9986
TIME...MOT...LOC 0343Z 269DEG 30KT 4298 9921 4253 9934 4211 9967

Buttler
Special weather statement, May 23, 10:50 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
1050 PM CDT Sun May 23 2021

NEZ026>028-037-038-240430-
Loup NE-Custer NE-Garfield NE-Blaine NE-Logan NE-
1050 PM CDT Sun May 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR LOUP...SOUTHEASTERN LOGAN...
WESTERN GARFIELD...NORTHERN CUSTER AND BLAINE COUNTIES UNTIL 1130 PM
CDT...

At 1049 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Rose to 11 miles north of
Victoria Springs State Recreation Area to 9 miles northwest of
Callaway. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Broken Bow, Burwell, Taylor, Brewster, Arnold, Sargent, Merna,
Anselmo, Dunning, Comstock, Victoria Springs State Recreation Area,
Calamus Reservoir State Recreation Area, Weissert, Lillian, Logan,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox
Bayou, Almeria Meadow State Wildlife Management Area and Walworth.

This includes the following highways...
 Highway 183 between mile markers 99 and 146.
 Highway 2 between mile markers 237 and 276.
 Highway 92 between mile markers 236 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9913 4174 9921 4160 9921 4140 9935
      4142 10045 4174 10014 4208 10004 4206 9907
TIME...MOT...LOC 0349Z 278DEG 23KT 4207 9966 4177 9972 4141 10001

Buttler
Special weather statement, May 23, 11:14 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT Sun May 23 2021

NEZ038-059-071-240500-
Custer NE-Frontier NE-Lincoln NE-
1114 PM CDT Sun May 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...EASTERN LINCOLN AND
SOUTHERN CUSTER COUNTIES UNTIL MIDNIGHT CDT...

At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Callaway to 9 miles north
of Indianola. Movement was east at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Broken Bow, Curtis, Callaway, Brady, Eustis, Oconto, Berwyn,
Moorefield, Stockville, Medicine Creek Reservoir State Recreation
Area, Westerville, Etna, Milldale, Jeffrey Canyon State Wildlife
Management Area, Burr Oak, Lodi, Willow View Campground, Freedom,
Buckeye and Pressey State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 93 and 97.
 Highway 2 between mile markers 281 and 293.
 Interstate 80 in Nebraska between mile markers 196 and 207.
 Highway 83 between mile markers 27 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.

LAT...LON 4139 10030 4140 9935 4104 9954 4104 10023
      4070 10022 4070 9998 4044 9998 4043 10009
      4035 10010 4035 10067
TIME...MOT...LOC 0414Z 259DEG 26KT 4139 9999 4037 10046

Snively
Special weather statement, May 23, 11:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
1136 PM CDT Sun May 23 2021

NEZ026>028-038-240515-
Loup NE-Custer NE-Garfield NE-Blaine NE-
1136 PM CDT Sun May 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR LOUP...GARFIELD...NORTHEASTERN
CUSTER AND EASTERN BLAINE COUNTIES UNTIL 1215 AM CDT...

At 1136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Rose to 6 miles northwest
of Sargent to near Broken Bow. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Broken Bow, Burwell, Taylor, Sargent, Merna, Anselmo, Comstock,
Victoria Springs State Recreation Area, Calamus Reservoir State
Recreation Area, Weissert, Westerville, Lillian, Milburn, Milburn
Diversion Dam State Wildlife Management Area, Fox Bayou, Almeria
Meadow State Wildlife Management Area, Walworth, Virginia Smith Dam,
Kent Diversion Dam State Wildlife Management Area and Homestead
Knolls Campground.

This includes the following highways...
 Highway 183 between mile markers 98 and 147.
 Highway 2 between mile markers 259 and 280.
 Highway 92 between mile markers 264 and 273.

LAT...LON 4174 9891 4174 9921 4140 9921 4139 9920
      4140 10001 4170 9981 4208 9973 4207 9881
TIME...MOT...LOC 0436Z 270DEG 22KT 4207 9931 4170 9947 4140 9970

Buttler
Special weather statement, May 23, 11:59 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
1159 PM CDT Sun May 23 2021

NEZ038-071-240530-
Custer NE-Frontier NE-
1159 PM CDT Sun May 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER AND SOUTHEASTERN
CUSTER COUNTIES UNTIL 1230 AM CDT...

At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ansley to near Medicine Creek Reservoir
State Recreation Area. Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Broken Bow, Ansley, Eustis, Mason City, Oconto, Berwyn, Medicine
Creek Reservoir State Recreation Area, Westerville, Burr Oak, Gavin
Siding, Intersection of Highway 183 and Cumro Road, Buckeye, Block
Hill Basin, Pressey State Wildlife Management Area and Cumro.

This includes the following highways...
 Highway 183 between mile markers 73 and 97.
 Highway 2 between mile markers 281 and 307.
 Highway 92 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.

LAT...LON 4140 9964 4140 9921 4105 9921 4104 9986
      4070 9999 4044 9998 4043 10009 4035 10010
      4035 10030
TIME...MOT...LOC 0459Z 263DEG 27KT 4135 9940 4038 10018

Snively
Special weather statement, May 24, 12:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1213 AM CDT Mon May 24 2021

NEZ010-028-029-240600-
Wheeler NE-Holt NE-Garfield NE-
1213 AM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHEASTERN
HOLT AND WHEELER COUNTIES UNTIL 100 AM CDT...

At 1213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chambers to Fort Hartsuff State Park.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ewing, Chambers, Bartlett, Ericson, Knievels Corner, Sunfish Lake,
Cumminsville, Four Corners, Pibel Lake State Recreation Area, Buffalo
Flats, Goose Lake State Wildlife Management Area and Gables.

This includes Highway 281 between mile markers 132 and 171.

LAT...LON 4175 9907 4227 9890 4230 9830 4174 9830
TIME...MOT...LOC 0513Z 271DEG 36KT 4220 9885 4174 9900

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant, Keith45 min
May 23, 7:04 PM CDTSpecial Weather StatementLBFSheridan41 min
May 23, 7:18 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins42 min
May 23, 7:26 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan49 min
May 23, 7:39 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, McPherson51 min
May 23, 7:57 PM CDTSevere Thunderstorm WarningLBFChase, Keith, Perkins63 min
May 23, 7:59 PM CDTSevere Thunderstorm WarningLBFCherry46 min
May 23, 8:24 PM CDTSpecial Weather StatementLBFHooker51 min
May 23, 8:28 PM CDTAreal Flood WarningLBFKeith, Perkins3 hr
May 23, 8:30 PM CDTSpecial Weather StatementLBFMcPherson45 min
May 23, 8:47 PM CDTSpecial Weather StatementLBFCherry43 min
May 23, 8:54 PM CDTSpecial Weather StatementLBFThomas51 min
May 23, 8:59 PM CDTSpecial Weather StatementLBFPerkins46 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha49 min
May 23, 9:14 PM CDTSpecial Weather StatementLBFLogan46 min
May 23, 9:17 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins43 min
May 23, 9:29 PM CDTSpecial Weather StatementLBFBlaine, Logan46 min
May 23, 9:36 PM CDTFlash Flood WarningLBFKeith, Perkins3 hr
May 23, 9:39 PM CDTSpecial Weather StatementLBFLincoln51 min
May 23, 9:56 PM CDTSpecial Weather StatementLBFHayes34 min
May 23, 10:02 PM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock43 min
May 23, 10:14 PM CDTSpecial Weather StatementLBFBlaine, Logan, Loup46 min
May 23, 10:19 PM CDTSpecial Weather StatementLBFFrontier41 min
May 23, 10:30 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln45 min
May 23, 10:33 PM CDTSpecial Weather StatementLBFLincoln42 min
May 23, 10:43 PM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock47 min
May 23, 10:50 PM CDTSpecial Weather StatementLBFBlaine, Loup40 min
May 23, 11:14 PM CDTSpecial Weather StatementLBFCuster, Frontier46 min
May 23, 11:36 PM CDTSpecial Weather StatementLBFGarfield, Loup39 min
May 23, 11:59 PM CDTSpecial Weather StatementLBFDawson31 min
May 24, 6:18 PM CDTSpecial Weather StatementLBFFrontier42 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.